Skip to Main content Skip to Navigation
Journal articles

On P_4-tidy graphs

Abstract : We study the P_4-tidy graphs, a new class defined by Rusu [30] in order to illustrate the notion of P_4-domination in perfect graphs. This class strictly contains the P_4-extendible graphs and the P_4-lite graphs defined by Jamison & Olariu in [19] and [23] and we show that the P_4-tidy graphs and P_4-lite graphs are closely related. Note that the class of P_4-lite graphs is a class of brittle graphs strictly containing the P_4-sparse graphs defined by Hoang in [14]. McConnel & Spinrad [2] and independently Cournier & Habib [5] have shown that the modular decomposition tree of any graph is computable in linear time. For recognizing in linear time P_4-tidy graphs, we apply a method introduced by Giakoumakis in [9] and Giakoumakis & Fouquet in [6] using modular decomposition of graphs and we propose linear algorithms for optimization problems on such graphs, as clique number, stability number, chromatic number and scattering number. We show that the Hamiltonian Path Problem is linear for this class of graphs. Our study unifies and generalizes previous results of Jamison & Olariu ([18], [21], [22]), Hochstattler & Schindler[16], Jung [25] and Hochstattler & Tinhofer [15].
Document type :
Journal articles
Complete list of metadata

Cited literature [30 references]  Display  Hide  Download
Contributor : Alain Monteil Connect in order to contact the contributor
Submitted on : Wednesday, March 5, 2014 - 9:30:35 AM
Last modification on : Tuesday, October 12, 2021 - 5:20:39 PM
Long-term archiving on: : Thursday, June 5, 2014 - 10:51:56 AM


Files produced by the author(s)



V. Giakoumakis, F. Roussel, H. Thuillier. On P_4-tidy graphs. Discrete Mathematics and Theoretical Computer Science, DMTCS, 1997, Vol. 1, pp.17-41. ⟨10.46298/dmtcs.232⟩. ⟨hal-00955688⟩



Record views


Files downloads